Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 237, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 1, 2007, 7:47 PM CDT for Gray County, Meade County, Kansas. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2007, 7:47 PM CDT (00:47 UTC)
- Expired
- Aug 1, 2007, 8:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Gray County, KS, Meade County, KS
The radar
The Dodge City radar (KDDC), 53 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 7:50 PM CDT | HAIL 3 | 13 Nnw Meade, KS | HAIL OCCURRED BETWEEN ROADS 15 AND 16 AND IMMEDIATELY SOUTH OF ROAD A IN EXTREME NORTHERN MEADE COUNTY. ALL THE WINDOWS WERE KNOCKED OUT ON THE EAST SIDE OF A HOUSE. METAL ROOF AND GRAIN BINS WERE DENTED. |
| Aug 1, 7:50 PM CDT | HAIL 3 | 9 Sse Montezuma, KS | HAIL KNOCKED OUT SEVERAL WINDOWS AT A HOME IN EXTREME SOUTHERN GRAY COUNTY. |
| Aug 1, 7:55 PM CDT | HAIL 0.88 | 11 N Meade, KS | |
| Aug 1, 7:55 PM CDT | HAIL 1 | 9 S The Haggard Elev, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1501 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 020047 SVRDDC KSC069-119-020145- /O.NEW.KDDC.SV.W.0237.070802T0047Z-070802T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 747 PM CDT WED AUG 1 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN GRAY COUNTY IN SOUTHWEST KANSAS. NORTHWESTERN MEADE COUNTY IN SOUTHWEST KANSAS. * UNTIL 845 PM CDT * AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL THE SIZE OF GOLF BALLS OR LARGER...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 11 MILES NORTHEAST OF MISSLER...OR 9 MILES NORTHWEST OF FOWLER...AND MOVING SOUTHWEST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MISSLER... PLAINS CITY... RURAL RESIDENCES OF NORTHWESTERN MEADE AND SOUTHWESTERN GRAY COUNTIES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3741 10021 3757 10032 3751 10064 3723 10062 $$ BURKE
4 follow-up statements
000 WWUS53 KDDC 020104 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 803 PM CDT WED AUG 1 2007 KSC069-119-020145- /O.CON.KDDC.SV.W.0237.000000T0000Z-070802T0145Z/ GRAY KS-MEADE KS- 803 PM CDT WED AUG 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR NORTHWESTERN MEADE AND SOUTHWESTERN GRAY COUNTIES... AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL THE SIZE OF GOLF BALLS OR LARGER...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES NORTH OF MISSLER...OR 9 MILES SOUTH OF MONTEZUMA...MOVING SOUTHWEST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MISSLER... PLAINS CITY... RURAL RESIDENCES OF NORTHWESTERN MEADE AND SOUTHWESTERN GRAY COUNTIES. AT 755 PM CDT...THE PUBLIC REPORTED NICKEL SIZED HAIL 11 MILES NORTH OF MEADE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3741 10021 3757 10032 3751 10064 3723 10062 $$ BURKE
000
WWUS53 KDDC 020118
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
817 PM CDT WED AUG 1 2007
KSC069-020127-
/O.CAN.KDDC.SV.W.0237.000000T0000Z-070802T0145Z/
GRAY KS-
817 PM CDT WED AUG 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRAY COUNTY IS
CANCELLED...
LAT...LON 3724 10062 3743 10062 3747 10063 3746 10062
3746 10024 3742 10021 3740 10023 3737 10033
$$
KSC119-020145-
/O.CON.KDDC.SV.W.0237.000000T0000Z-070802T0145Z/
MEADE KS-
817 PM CDT WED AUG 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN MEADE COUNTY...
AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL THE
SIZE OF GOLF BALLS OR LARGER...DESTRUCTIVE WINDS IN EXCESS OF 70
MPH...AND TORRENTIAL RAINFALL. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF MISSLER...MOVING SOUTHWEST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MISSLER...
PLAINS CITY...
RURAL RESIDENCES OF NORTHWESTERN MEADE COUNTY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE
KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
LAT...LON 3724 10062 3743 10062 3747 10063 3746 10062
3746 10024 3742 10021 3740 10023 3737 10033
$$
BURKE000
WWUS53 KDDC 020132
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
830 PM CDT WED AUG 1 2007
KSC119-020145-
/O.CON.KDDC.SV.W.0237.000000T0000Z-070802T0145Z/
MEADE KS-
830 PM CDT WED AUG 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN MEADE COUNTY...
AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL THE
SIZE OF GOLF BALLS OR LARGER...DESTRUCTIVE WINDS IN EXCESS OF 70
MPH...AND TORRENTIAL RAINFALL. THIS STORM WAS LOCATED 9 MILES NORTH
OF PLAINS CITY...MOVING SOUTHWEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
PLAINS CITY...
RURAL RESIDENCES OF NORTHWESTERN MEADE COUNTY.
EARLIER WHEN THIS STORM WAS IN SOUTHERN GRAY COUNTY...QUARTER SIZE
HAIL WAS REPORTED AT 7:55 PM CDT 9 MILES SOUTH OF THE HAGGARD
ELEVATOR.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
LAT...LON 3724 10062 3743 10062 3747 10063 3746 10062
3746 10024 3742 10021 3740 10023 3737 10033
$$
BURKE000
WWUS53 KDDC 020143
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
843 PM CDT WED AUG 1 2007
KSC119-020153-
/O.EXP.KDDC.SV.W.0237.000000T0000Z-070802T0145Z/
MEADE KS-
843 PM CDT WED AUG 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MEADE COUNTY
EXPIRES AT 845 PM CDT...
THE STORM HAS EXITED THE WARNED AREA.
LAT...LON 3724 10062 3743 10062 3747 10063 3746 10062
3746 10024 3742 10021 3740 10023 3737 10033
$$
BURKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:29 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 1, 3:29 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 329 PM CDT WED AUG 1 2007 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES CONTINUE TO BE THUNDERSTORM CHANCES AND AMOUNTS INTO FRIDAY. OUTFLOW BOUNDARY IN SOUTHWEST CWA IS CURRENTLY FIRING THUNDERSTORMS AND THINK THESE STORMS WILL DIE OFF AFTER SUNSET. THEN A COLD FRONT WILL APPROACH THE NORTHWEST CWA LATE TONIGHT AS A NORTHERN BRANCH SHORTWAVE TROUGH MOVES EAST ACROSS THE NORTHERN PLAINS. RICH MOISTURE AROUND 16C AT 850MB CONTINUES FROM WESTERN TEXAS ACROSS WESTERN KANSAS AND INTO NEBRASKA AHEAD OF THIS COLD FRONT. CURRENT THINKING IS THE BEST MOISTURE CONVERGENCE, STRONG UPWARD VERTICAL VELOCITIES, AND ASSOCIATED THUNDERSTORMS WITH AN MCS SHOULD STAY JUST NORTH OF OUR CWA THROUGH 12Z THURSDAY. THE MCS IS THEN FORECAST TO MOVE SOUTH INTO OUR NORTHERN AREA DURING THE DAY WITH AN OUTFLOW BOUNDARY. MAY NEED A FLOOD WATCH FOR THURSDAY INTO EARLY FRIDAY MORNING WITH THE BEST QPF NORTH AND ALREADY SATURATED GROUND AND FRONTAL BOUNDARY STALLED OUT IN OUR CWA. SO FOR TONIGHT WILL HAVE THE BEST POPS IN THE SOUTH WITH OUTFLOW BOUNDARY THIS EVENING, THEN IN THE NORTH LATE TONIGHT AND INTO FRIDAY. CLOUDS WILL INCREASE LATE TONIGHT WITH SOUTHEAST WIND FROM 5 TO 10 MPH. THEN FOR THURSDAY LOOK FOR HIGHS IN THE UPPER 80S NORTH WITH MORE CLOUDS AND INTO THE LOWER 90S SOUTH. FOR THURSDAY NIGHT OVERNIGHT LOWS ONCE AGAIN IN THE MID TO UPPER 60S LOOK REASONABLE. FOR FRIDAY THINK MUCH OF THE THUNDERSTORM ACTIVITY WILL HAVE MOVED OUT OF THE AREA WITH PARTLY CLOUDY SKIES AND WINDS FROM THE SOUTH AT 15 TO 25 MPH. HAVE KEPT FRIDAYS HIGHS ON THE WARM SIDE COMPARED TO GUIDANCE AND HEDGED TOWARD WARMER UKMET MODEL IN THE LOW TO MID 90S. DAYS 3-7... UPPER RIDGING WILL SLOWLY SHIFT EAST INTO THE SE US BY EARLY TO MID NEXT WEEK. WSW MID TO HIGH LEVEL FLOW WILL DEVELOP ACROSS THE CENTRAL AND NORTHERN HIGH PLAINS. THIS WILL LEAD TO HOT TEMPS WITH HIGHS IN THE MID TO UPPER 90S. WESTERN KS WILL BE SITUATED ALONG THE SOUTHERN EDGE OF THE WESTERLIES. MCS ACTIVITY WILL BE CLOSEBY AND MAY AFFECT OUR WESTERN COUNTIES STARTING SUNDAY AND CONTINUING INTO WEDNESDAY. WEAK IMPULSES ROTATING AROUND THE UPPER RIDGE MAY HELP INITIATE THUNDERSTORMS. STORMS MAY ALSO DEVELOP JUST ABOUT ANY DAY NEAR THE RATON MESA AND ALONG THE LEE TROUGH AND MOVE EAST INTO FAR WESTERN KS EACH EVENING. 20% EVENING POPS WERE INTRODUCED ALONG AND WEST OF A EHA TO GCK TO HYS LINE STARTING SUNDAY. && .AVIATION... ISOLATED THUNDERSTORMS MAY AFFECT THE AVIATION SITES THROUGH 00Z. OTHERWISE CIGS WILL STAY ABOVE 3500FT. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 89 68 92 / 40 30 30 0 GCK 68 88 67 93 / 30 40 40 0 EHA 67 92 67 93 / 40 30 30 0 LBL 68 92 68 94 / 40 30 30 0 HYS 69 86 68 92 / 50 50 50 30 P28 71 93 70 94 / 30 20 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN06/24
Hazardous weather outlook, Aug 1, 3:39 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 339 PM CDT WED AUG 1 2007 KSZ030-031-043>046-061>066-074>081-084>090-022045- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 339 PM CDT WED AUG 1 2007 /239 PM MDT WED AUG 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON INTO EARLY EVENING. SOME OF THESE WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AMOUNTS. SEVERE WEATHER IS NOT EXPECTED. THE THUNDERSTORMS WILL TEND TO WEAKEN AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BECOME MORE NUMEROUS THURSDAY ESPECIALLY NEAR INTERSTATE 70. HEAVY RAINFALL WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:58 PM CDT | Flood Watch | DDC | Ellis, Lane, Ness, Rush, Trego | 10 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.